MAUDE Adverse Event Report: ARTHREX, INC. RETROFUSION SCREW, 20MM; SCREW, FIXATION, BONE

ARTHREX, INC. RETROFUSION SCREW, 20MM; SCREW, FIXATION, BONE
Model Number RETROFUSION SCREW, 20MM
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The device was reported to have been discarded.The cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a hammertoe procedure, the retrofusion screw, ar-4157-20, broke on insertion into the proximal phalanx (2nd toe).Bone was prepped with k-wire and drill.The screw broke right at the junction.The screw tip was unable to be removed and a k-wire was inserted on the side of the broken screw tip and the case was completed.

Brand Name
RETROFUSION SCREW, 20MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8065489
Report Number1220246-2018-00739
Device Sequence Number1991574
Product Code HWC
UDI-Device Identifier00888867187825
UDI-Public00888867187825
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K151078
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberRETROFUSION SCREW, 20MM
Device Catalogue NumberAR-4157-20
Device Lot Number10166080
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2018
Initial Report FDA Received Date11/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;